MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 12IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 12IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B416
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Erythema (1840)
Date of Event 08/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 2360 g/m.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? please describe any medical/surgical intervention required for this suture event including dates and results.It was stated that antibiotics were given, did the patient have an infection? if the patient had an infection, please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound, if applicable? were any pre-op cleansing procedures changed recently? if yes, please describe did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? if applicable, will product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent a total hip arthroplasty on (b)(6) 2023 and a barbed suture was used for wound closure.The product was used on subcutaneous dermis and the suture method was continuous suture.Post-op, skin redness occurred around 2 weeks after the surgery.The redness occurred mainly in the following areas.The area where the needle penetrated the last skin and cut from the base of the suture.(the area where the stitch end.).The symptom abated one week after antibiotic was administered.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Unk.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open on what tissue was the suture used? subcutaneous dermis what was the tissue condition (normal, thin, calcified, fragile, diseased)? no.Special condition was the fixation loop secured to tissue at the initiation of suture use during the index procedure? yes.Was at least one reverse stitch performed prior to closure? yes.Please describe any medical/surgical intervention required for this suture event including dates and results."antibiotics" for the symptom it was stated that antibiotics were given, did the patient have an infection? the surgeon didn't answered it clearly.If the patient had an infection, please provide the onset date/time of infection from the initial surgical procedure.Symptom found 2 weeks post-op were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? unk.Were cultures performed? if so, please provide the results.Unk.How much and what type of drainage is present in this wound, if applicable? unk.Were any pre-op cleansing procedures changed recently? if yes, please describe.Unk.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no.Other relevant patient history/concomitant medications? no.What is the physician¿s opinion as to the etiology of or contributing factors to this event? surgeon also wondered.What is the patient's current status? discharged.Lot number? unk.If applicable, will product be returned? if so, please provide the return date and tracking information.The device will not be returned.

Brand Name
SFX SPI PDS+ UNI VIO 12IN 2-0 S/A SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17700049
Report Number2210968-2023-06469
Device Sequence Number20694578
Product Code NEW
UDI-Device Identifier10705031235892
UDI-Public10705031235892
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1B416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer10/23/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown